Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 42, NWS Albany, NY

May 27, 2011Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 27, 2011, 3:16 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 3:16 PM EDT (19:16 UTC)
Expired
May 27, 2011, 4:15 PM EDT
In force
59 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 96 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WUUS51 KALY 271916
SVRALY
NYC041-043-272015-
/O.NEW.KALY.SV.W.0042.110527T1916Z-110527T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 415 PM EDT

* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MCKEEVER...OR 6 MILES
  SOUTHWEST OF OLD FORGE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   NICKS LAKE CAMPGROUND AND OLD FORGE BY 320 PM EDT...
   ALGER ISLAND PUBLIC CAMPGROUND AND BIG MOOSE BY 330 PM EDT...
   LIMEKILN LAKE CAMPGROUND BY 335 PM EDT...
   INLET AND EAGLE BAY BY 340 PM EDT...
   EIGHTH LAKE CAMPGROUND AND BROWN TRACT POND CAMPGROUND BY 350 PM
   EDT...
   RAQUETTE LAKE BY 355 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.

&&

LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
      4387 7427 4375 7420 4351 7509 4359 7512
      4387 7513 4412 7443 4412 7428
TIME...MOT...LOC 1915Z 249DEG 27KT 4367 7502

$$
SNYDER/KOLECI
2 follow-up statements
822 
WWUS51 KALY 271952
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EDT FRI MAY 27 2011

NYC041-043-272015-
/O.CON.KALY.SV.W.0042.000000T0000Z-110527T2015Z/
HAMILTON NY-HERKIMER NY-
352 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN HERKIMER AND NORTHERN HAMILTON COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR INLET...OR 11 MILES EAST OF OLD FORGE...MOVING EAST AT
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOLDEN BEACH CAMPGROUND...
  6 MILES SOUTH OF HASBROUCKS AND 7 MILES SOUTH OF QUAKER BEACH BY   
  400 PM EDT...
  6 MILES SOUTH OF WOODS BY 405 PM EDT...
  EAGLE NEST AND 6 MILES SOUTH OF FORKED LAKE PUBLIC CAMPGROUND BY
  410 PM EDT...
  LAKE DURANT CAMPGROUND...BLUE MOUNTAIN LAKE...8 MILES SOUTH OF
  DEERLAND AND 9 MILES WEST OF INDIAN LAKE BY 415 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.

&&

LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
      4387 7427 4375 7420 4351 7509 4359 7512
      4387 7513 4412 7443 4412 7428
TIME...MOT...LOC 1951Z 249DEG 27KT 4377 7467

$$
SNYDER/KOLECI
713 
WWUS51 KALY 272016
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT FRI MAY 27 2011

NYC041-043-272026-
/O.EXP.KALY.SV.W.0042.000000T0000Z-110527T2015Z/
HAMILTON NY-HERKIMER NY-
416 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER AND NORTHERN
HAMILTON COUNTIES HAS EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.

LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
      4387 7427 4375 7420 4351 7509 4359 7512
      4387 7513 4412 7443 4412 7428
TIME...MOT...LOC 1952Z 249DEG 27KT 4377 7466

$$
SNYDER/KOLECI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:45 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 27, 1:45 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT FRI MAY 27 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND TODAY. A DISTURBANCE MOVING ALONG THE
BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS INTO THIS EVENING ONCE AGAIN. THE BOUNDARY WILL
MOVE BACK NORTHWARD AS A WARM FRONT DURING THE WEEKEND...AS HIGH
PRESSURE WILL BUILD FROM THE SOUTHEAST AND THE MID ATLANTIC
REGION...WITH HOT AND HUMID WEATHER FOR THE MEMORIAL DAY
HOLIDAY...AS TEMPERATURES WILL RUN WELL ABOVE NORMAL.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1240 PM...MADE SOME MINOR CHANGES FOR THE REST OF THE
AFTERNOON BASED ON CURRENT OBS AND TRENDS. RAISED MAX TEMPS A FEW
DEGREES ACROSS THE BOARD WITH GENERALLY MID 80S FROM THE CAPITAL
REGION SOUTH AND EAST. CONVECTION JUST STARTING TO DEVELOP OVER
CENTRAL NY AT THIS TIME...WITH FURTHER DESTABILIZATION OCCURRING
IN OUR AREA DUE WITH SUBSTANTIAL SUNSHINE AND TEMPS RISING
RAPIDLY. WILL CONTINUE TO MONITOR CONVECTIVE TRENDS INTO THE
AFTERNOON.

PREVIOUS NEAR TERM DISCUSSION...

AS OF 1110 AM...MAIN CHANGE FOR THE UPDATE WAS TO LOWER POPS
THROUGH EARLY AFTERNOON. ANY SHOWERS HAVE LIFTED NORTH OF THE AREA
AND ARE MORE ORIENTED ALONG THE FRONTAL BOUNDARY POSITIONED FROM
WESTERN NEW YORK TO FAR NORTHERN NEW YORK. MOST IF NOT ALL OF OUR
AREA REMAINS IN THE WARM SECTOR...WITH LITTLE MOVEMENT OF THE
FRONT EXPECTED.

CONVECTION IS EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
AROUND 2-3 PM INITIALLY NEAR THE MOHAWK VALLEY AND SOUTHERN
ADIRONDACKS...WHERE A CU FIELD IS STARTING TO FORM FIRST...THEN
GRADUALLY SPREAD EASTWARD LATE AFTERNOON INTO THE EVENING.
INITIALLY BASED ON LOCAL HIRESWRF AND HRRR...DISCRETE CELLS WILL
POP UP WITH ENOUGH DEEP LAYER SHEAR OF 35-45 KT NOTED ON 12Z KALB
SOUNDING TO ALLOW FOR SOME BOWING SEGMENTS AND EVEN A FEW
SUPERCELLS. THE MAGNITUDE OF INSTABILITY MAY NOT BE A STRONG AS
YESTERDAY...BUT SUFFICIENT SBCAPE VALUES OF 1500-2500 J/KG WOULD
SUPPORT SEVERE STORMS WITH ENOUGH SHEAR TO ORGANIZE. MAINLY CLEAR
SKIES IN THE WARM SECTOR SHOULD ALLOW FOR DESTABILIZATION TO
OCCUR.

DISCRETE CELLS MAY EVENTUALLY FORM A BROKEN LINE ECHO WAVE
PATTERN THIS EVENING AS THE ACTIVITY APPROACHES THE CAPITAL REGION
AND EASTERN CATSKILLS. THE EVOLUTION COULD BE SIMILAR TO YESTERDAY
BUT THE LATE EVENING TO EARLY OVERNIGHT PERIOD IS UNCLEAR AT THIS
TIME.

WE WILL BE DOING A SPECIAL 18Z UPPER AIR LAUNCH TO SUPPORT SEVERE
WEATHER OPERATIONS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
FRI NIGHT INTO SATURDAY...THE FRONT STARTS TO SHIFT BACK NORTHWARD
WITH MODEST LARGE SCALE LIFT WITH IT. SOME SCT SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE WITH LESSER AMOUNTS OF INSTABILITY
FORECASTED BY THE GFS/NAM. THE CONVECTION LOOKS LIKE IT WILL BE
MUCH LESS ORGANIZED BASED ON THE DEEP SHEAR PROFILES. WE COULD END
UP WITH PULSE OR LOOSELY ORGANIZED CONVECTION. THE BETTER CHANCES
WILL LIKELY BE FROM THE MOHAWK VALLEY/CAPITAL REGION NORTHWARD.
LOWS WILL BE MUGGY STILL IN THE 60S...EXCEPT SOME U50S OVER THE
MTNS...AND HIGHS IN THE U70S TO L80S IN THE VALLEYS...AND MID TO
U70S OVER THE MTNS.

SATURDAY NIGHT INTO SUNDAY...HIGH PRESSURE BEGINS TO RIDGE N/NE
FROM THE SOUTHEAST/LOWER MID ATLANTIC REGION. MID LEVEL HEIGHTS
BEGIN TO RISE. THE UPPER LEVEL JET STREAM PUSHES NORTHWARD INTO
CANADA. A WEAK IMPULSE IN THE W/SW FLOW ALOFT MAY TRIGGER AN ISOLD-
SCT AFTERNOON SHOWER OR THUNDERSTORM. MODEST AMOUNTS OF
INSTABILITY ARE INDICATED BY THE GFS WITH SBCAPES OF 500-1500
J/KG...BUT THERE IS NOT A BONAFIDE GOOD LIFTING MECHANISM. PERHAPS
DIFFERENTIAL HEATING BTWN THE VALLEYS/MTNS MAY CAUSE SOME POP-UP
CONVECTION. A LOW-LEVEL WEAK CAP IS ALSO APPEARING ON THE GFS
SOUNDINGS FOR THIS DAY. OVERALL...NOT A WASHOUT...BUT STILL A
SMALL RISK FOR A SHOWER OR STORM. H850 TEMPS WILL BE ON THE RISE
AT 15-16C OVER THE REGION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A STRONG RIDGE AT 500 HPA WILL CONTINUE TO BE IN PLACE FOR MONDAY
NIGHT INTO TUESDAY ACROSS THE NORTHEAST. THIS WILL ALLOW FOR ABOVE
NORMAL WARMTH. OVERNIGHT LOWS WILL BE MUGGY ON MON NIGHT WITH MID
60S IN VALLEY AREAS...AND MID TO UPPER 50S ACROSS THE HIGHER
TERRAIN. HIGH TEMPS WILL BE HOT ONCE AGAIN ON TUESDAY...WITH MAX
TEMPS NEAR 90 IN VALLEY AREAS /AND EVEN INTO THE LOW 90S FOR THE MID
HUDSON VALLEY/. WITH THE STRONG RIDGE IN PLACE...SKIES SHOULD REMAIN
MOSTLY SUNNY...WITH JUST SOME PASSING CIRRUS.

A FAST MOVING SHORTWAVE WILL BE MOVING ACROSS SOUTHERN CANADA...AND
THIS WILL PUSH A COLD FRONT ACROSS THE AREA AT SOME POINT TUESDAY
NIGHT INTO WEDNESDAY. THE MODELS DON/T AGREE ON THE EXACT TIMING OF
THIS FEATURE. HAVE GENERALLY SIDED WITH THE 00 UTC ECMWF...WHICH
BRINGS A SLIGHT CHC FOR CENTRAL AND SOUTHERN AREAS AND CHC POPS FOR
NORTHWEST AREAS FOR TUESDAY NIGHT...AND CHC POPS ACROSS THE ENTIRE
AREA ON WED WITH THE FRONT CROSSING THE AREA ON WED AFTN. HAVE
INCLUDED THUNDER AS THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT
THUNDERSTORM ACTIVITY. DEPENDING ON THE TIMING OF THE FRONT...WED
MAY CONTINUE TO BE ABOVE NORMAL...WITH MAX TEMPS REACHING THE 80S IN
MANY AREAS.

IN THE WAKE OF THE FRONT...CANADIAN HIGH PRESSURE WILL BUILD IN FOR
WED NIGHT THROUGH FRIDAY. THIS WILL ALLOW FOR DRY WEATHER AND LESS
HUMID CONDITIONS WITH JUST SCT DIURNALLY DRIVEN CU. TEMPS WILL BE
NOTICEABLY COOLER...WITH 70S IN MOST AREAS FOR THURSDAY AND FRIDAY
/MID TO UPPER 60S ACROSS THE HIGH TERRAIN/ AND MIN TEMPS IN THE 50S
/UPPER 40S FOR THE SRN/WRN DACKS AND EASTERN CATSKILLS/.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
ANOTHER CONVECTIVELY ACTIVE DAY SHAPING UP ACROSS EASTERN NY.
TOWERING CU ALREADY SEEN ON VISIBLE SATELLITE IMAGERY EARLY THIS
AFTERNOON JUST WEST OF THE HUDSON RIVER VALLEY. A FRONTAL BOUNDARY
ORIENTED SOUTHWEST-NORTHEAST LIES ACROSS WESTERN AND NORTHERN NEW
YORK WITH THE KGFL/KALB/KPOU TAF SITES SOLIDLY IN THE WARM SECTOR.
CONVECTION INITIATING ACROSS CENTRAL NY SHOULD MOVE TOWARDS KGFL
FIRST...SOMETIME AROUND 20Z-22Z AS ACTIVITY GENERALLY TRACKS
NORTHEASTWARD. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP FARTHER SOUTH NEAR KALB A FEW HOURS LATER AROUND 22Z-
00Z BASED ON LATEST GUIDANCE. TRIED TO TIME BEST CHANCES FOR
CONVECTION WITH TWO HOUR TEMPO GROUPS AT KGFL/KALB. FARTHER SOUTH
SHOWERS AND STORM COULD APPROACH THE KPOU AREA...BUT LIKELY
TOWARDS OR AFTER 00Z. WILL MENTION VCSH FOR NOW AT KPOU. WILL
MAINTAIN VCSH AT KGFL/KALB INTO THE OVERNIGHT HOURS...AS THERE
WILL A CHANCE FOR ADDITIONAL CONVECTION BUT IS LESS CERTAIN.

LOW STRATUS MAY DEVELOP LATE TONIGHT DEPENDING ON WHICH LOCATIONS
RECEIVE RAINFALL AND WHERE THE FRONTAL BOUNDARY SETS UP. AS OF
NOW...WILL MENTION MVFR CONDITIONS WITH THE POTENTIAL FOR SOME IFR
CIGS AROUND 09Z-12Z SATURDAY. VFR CONDITIONS SHOULD RETURN BY MID
TO LATE MORNING.

WINDS WILL BE GENERALLY SOUTH-SOUTHEAST AROUND 5-10 KT INTO THE
EVENING...BECOMING VARIABLE 5 KT OR LESS OVERNIGHT. WINDS SATURDAY
WILL BE SOUTH AROUND 5-10 KT.

OUTLOOK...
SAT-SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA.
MON-TUE...VFR...NO SIG WX.
WED...VFR...CHC MVFR WITH SCT SHRA/TSRA.

&&

.FIRE WEATHER...
A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK AND
NORTHERN NEW ENGLAND TODAY. A DISTURBANCE MOVING ALONG THE
BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO
POTENTIALLY SEVERE THUNDERSTORMS INTO THIS EVENING ONCE AGAIN. THE
BOUNDARY WILL BEGIN TO MOVE BACK NORTHWARD AS A WARM FRONT ON THE
WEEKEND...AS HIGH PRESSURE WILL MOVE IN FROM THE SOUTHEAST AND THE
MID ATLANTIC REGION...WITH HOT AND HUMID WEATHER FOR THE MEMORIAL
DAY HOLIDAY...AS TEMPERATURES WILL RUN WELL ABOVE NORMAL.

HUMIDITY LEVELS WILL REMAIN HIGH OVER THE NEXT FEW DAYS WITH NEAR
FULL RECOVERIES TO 100 PERCENT EACH MORNING. THE WINDS WILL BE
PRIMARILY OUT OF THE S/SW AT 5 TO 15 MPH. WET FLAG CONDITIONS ARE
LIKELY FROM THE CAPITAL REGION NORTH AND WEST TODAY. OVERALL...NO
FIRE WEATHER CONCERNS THE NEXT SEVERAL DAYS.

&&

.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
ALBANY HYDRO SERVICE AREA ONCE AGAIN TODAY...WITH A FRONTAL
BOUNDARY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW
ENGLAND. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL FOCUS THE
SHOWERS AND THUNDERSTORMS.

THE HEAVIEST RAINFALL YESTERDAY WAS OVER THE SOUTHERN ADIRONDACK
REGION WITH ONE TO TWO INCHES OCCURRING. THUNDERSTORMS MAY TRAIN OVER
THE SAME AREAS TODAY INTO SATURDAY. PRECIPITABLE WATER VALUES WILL
BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY DOWNPOURS
WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW
LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE.
HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE
POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS
TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY
RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM
RIVERS.

HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS
SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH
THE MIDDLE OF NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV/WASULA
NEAR TERM...JPV
SHORT TERM...WASULA
LONG TERM...FRUGIS
AVIATION...JPV
FIRE WEATHER...
HYDROLOGY...RCK/JPV/WASULA
Hazardous weather outlook, May 27, 2:23 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
223 PM EDT FRI MAY 27 2011

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-064-082>084-
VTZ013>015-281100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
223 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...MUCH
OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING ALONG AND SOUTH OF A FRONTAL BOUNDARY OVER NORTHERN
NEW YORK AND NEW ENGLAND. THE MAIN THREATS WILL BE HAIL STONES
GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF
58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE
WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THE
THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND
PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SATURDAY AND
SUNDAY DURING THE AFTERNOON...AND EARLY EVENINGS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES...IN WESTERN MASSACHUSETS...BERKSHIRE...IN EAST CENTRAL
NEW YORK...ALBANY...COLUMBIA...FULTON...GREENE...HAMILTON...
HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...
SCHOHARIE...ULSTER...WARREN AND WASHINGTON...IN SOUTHERN
VERMONT...BENNINGTON AND WINDHAM.

CTZ001-013-NYZ065-066-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
223 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY IN NORTHWESTERN
CONNECTICUT AND DUTCHESS COUNTY IN EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING ALONG AND SOUTH OF A FRONTAL BOUNDARY OVER NORTHERN
NEW YORK AND NEW ENGLAND. THE MAIN THREATS WILL BE HAIL STONES
GREATER THAN OR EQUAL TO THE SIZE OF QUARTERS...DAMAGING WINDS OF
58 MPH OR GREATER...AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE
WILL ALSO BE VERY HEAVY RAINFALL WITH SOME OF THE
THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE FLOODING...AND
PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SATURDAY AND
SUNDAY DURING THE AFTERNOON...AND EARLY EVENINGS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, May 27, 9:18 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
918 AM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     TSTM WND DMG     5 NW GREAT BARRINGTON   42.25N 73.41W
05/26/2011                   BERKSHIRE          MA   PUBLIC

            5 LARGE TREES DOWN.

&&

JPV
Local storm report, May 27, 10:07 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1007 AM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     BOGHT CORNERS           42.78N 73.74W
05/26/2011                   ALBANY             NY   NWS EMPLOYEE

            TREES AND LARGE BRANCHES DOWN ON BIKE PATH

&&

NAS
Local storm report, May 27, 2:17 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     4 SSE NORTHAMPTON BEACH 43.14N 74.14W
05/26/2011                   FULTON             NY   TRAINED SPOTTER

            2-3 DOZEN TREES DOWN...7 CAMP TRAILERS DAMAGED AND 4
            UTILITY POLES DOWNED BY WIND

&&

FRUGIS
Special weather statement, May 27, 3:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT FRI MAY 27 2011

NYZ032-033-271945-
HAMILTON NY-NORTHERN HERKIMER NY-
310 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 8 MILES WEST
OF OLD FORGE...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
OLD FORGE BY 315 PM EDT
BIG MOOSE BY 335 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN
VERMONT.

LAT...LON 4392 7466 4362 7508 4364 7512 4386 7515
      4407 7493 4407 7490
TIME...MOT...LOC 1909Z 221DEG 20KT 4375 7510

SNYDER/KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:05 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer40 min
May 26, 8:36 PM EDTAreal Flood AdvisoryALYHamilton, Warren6 hr
May 26, 9:23 PM EDTSpecial Weather StatementALYWarren37 min
May 26, 9:32 PM EDTSpecial Weather StatementALYFulton28 min
May 26, 10:00 PM EDTSpecial Weather StatementALYSaratoga, Warren, Washington60 min
May 26, 10:10 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Montgomery, Schenectady, Schoharie, Ulster65 min
May 26, 10:14 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington61 min
May 26, 10:19 PM EDTFlash Flood WarningALYHamilton, Warren6 hr
May 26, 10:29 PM EDTSevere Thunderstorm WarningALYUlster46 min
May 26, 10:44 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Fulton, Greene, Montgomery and 7 more61 min
May 26, 11:03 PM EDTSpecial Weather StatementALYWarren27 min
May 26, 11:05 PM EDTSpecial Weather StatementALYSaratoga25 min
May 26, 11:14 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren61 min
May 26, 11:23 PM EDTSevere Thunderstorm WarningALYColumbia, Greene67 min
May 26, 11:32 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer, Saratoga, Warren, Washington58 min
May 26, 11:42 PM EDTSpecial Weather StatementALYWarren48 min
May 27, 12:04 AM EDTSevere Thunderstorm WarningALYWarren, Washington32 min
May 27, 12:36 AM EDTAreal Flood AdvisoryALYSaratoga, Warren4 hr
May 27, 3:10 PM EDTSpecial Weather StatementALYHerkimer35 min
May 27, 4:26 PM EDTSpecial Weather StatementALYHamilton34 min
May 27, 4:39 PM EDTSpecial Weather StatementALYWarren36 min
May 27, 5:11 PM EDTSevere Thunderstorm WarningALYWarren64 min
May 27, 6:22 PM EDTAreal Flood AdvisoryALYWarren4 hr
May 27, 6:52 PM EDTSpecial Weather StatementALYWarren23 min
May 27, 7:25 PM EDTSpecial Weather StatementALYMontgomery35 min
May 27, 7:34 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery56 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.